Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 34, NWS Fort Worth, TX

March 13, 2012Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 13, 2012, 8:45 PM CDT for Leon County, Robertson County, Texas. It took effect at Mar 14, 2012, 1:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2012, 8:45 PM CDT (01:45 UTC)
In effect from
Mar 14, 2012, 1:00 AM CDT
Expired
Mar 14, 2012, 7:58 PM CDT
In force
19 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

Counties Leon County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 118 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navasota River near Easterly (EAST2).

Action stage
17 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08110500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WGUS44 KFWD 140145
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CDT TUE MAR 13 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS IN TEXAS...

  NAVASOTA RIVER NEAR EASTERLY AFFECTING LEON AND ROBERTSON COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC289-395-141345-
/O.NEW.KFWD.FL.W.0034.120314T0600Z-120315T0900Z/
/EAST2.1.ER.120314T0600Z.120314T1200Z.120314T2100Z.NO/
845 PM CDT TUE MAR 13 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD WARNING
FOR THE NAVASOTA RIVER NEAR EASTERLY.
* FROM LATE TONIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 830 PM TUESDAY THE STAGE WAS 18.64 FEET. 
* FLOOD STAGE IS 19 FEET. 
* MINOR FLOODING IS FORECAST.
* AT 19 FEET MINOR LOWLAND FLOODING WILL OCCUR BELOW HIGHWAY 21...
  WITH THE POTENTIAL FOR THE LOSS OF CATTLE IN THE FLOOD PLAIN. 
  MINOR LOWLAND FLOODING WILL OCCUR FROM BELOW EASTERLY TO HIGHWAY 21. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.1 FEET ON JUN 11 1987.
  

&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

NAVASOTA RIVER
  EASTERLY            19   18.6  TUE 08 PM   18.9  15.7  15.2  14.8

$$
2 follow-up statements
680 
WGUS84 KFWD 141443
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
943 AM CDT WED MAR 14 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
  NAVASOTA RIVER NEAR EASTERLY AFFECTING LEON AND ROBERTSON COUNTIES
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC289-395-150243-
/O.CON.KFWD.FL.W.0034.000000T0000Z-120315T0900Z/
/EAST2.1.ER.120314T0900Z.120314T1800Z.120314T2100Z.NO/
943 AM CDT WED MAR 14 2012

THE FLOOD WARNING CONTINUES FOR
  THE NAVASOTA RIVER NEAR EASTERLY.
* AT 0930 AM WEDNESDAY THE STAGE WAS 19.08 FEET. 
* FLOOD STAGE IS 19 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 19 FEET MINOR LOWLAND FLOODING WILL OCCUR BELOW HIGHWAY 21...WITH
  THE POTENTIAL FOR THE LOSS OF CATTLE IN THE FLOOD PLAIN. MINOR 
  LOWLAND FLOODING WILL OCCUR FROM BELOW EASTERLY TO HIGHWAY 21. 

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

NAVASOTA RIVER
  EASTERLY            19   19.1  WED 09 AM   16.4  11.5   7.9   5.8

$$
996 
WGUS84 KFWD 150058
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
758 PM CDT WED MAR 14 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  NAVASOTA RIVER NEAR EASTERLY AFFECTING LEON AND ROBERTSON COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC289-395-150128-
/O.CAN.KFWD.FL.W.0034.000000T0000Z-120315T0900Z/
/EAST2.1.ER.120314T0900Z.120314T1500Z.120314T1716Z.NO/
758 PM CDT WED MAR 14 2012

THE FLOOD WARNING IS CANCELLED FOR THE NAVASOTA RIVER NEAR EASTERLY.
* AT 0730 PM WEDNESDAY THE STAGE WAS 18.06 FEET. 
* FLOOD STAGE IS 19 FEET. 
* FELL BELOW FLOOD STAGE AT 12 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 11 FEET BY 
  FRIDAY MORNING.


&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

NAVASOTA RIVER
  EASTERLY            19   18.1  WED 07 PM   12.7  10.4   9.8   9.5

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:28 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 13, 6:28 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
628 PM CDT TUE MAR 13 2012

.AVIATION...
/00Z TAFS/

RICH LOW LEVEL MOISTURE REMAINS IN PLACE ACROSS NORTH TEXAS THIS
EVENING WITH SCT/BKN CIGS AROUND 4000FT ACROSS MOST OF THE AREA.
SOUTHERLY FLOW AROUND 10KTS WILL PREVAIL THROUGH THE PERIOD. MODEL
GUIDANCE ALONG WITH FORECAST SOUNDINGS SUGGEST ANOTHER NIGHT OF
LOW CIGS EXPECTED ACROSS THE REGION. LOW LEVEL FLOW EXPECTED TO
STRENGTHEN OVERNIGHT AND EXPECT PRIMARILY LOW CIGS TO DOMINATE
OVER FOG WEDNESDAY MORNING. WILL CONTINUE TO INDICATE CIGS
LOWERING FROM MVFR LATER TONIGHT TO IFR BY EARLY WEDNESDAY
MORNING. VFR CONDITIONS SHOULD RETURN BY MIDDAY AS CIGS SCATTER
OUT. AS FOR PRECIP...SCATTERED SHOWERS AND A FEW THUNDERSTORMS
WILL BE POSSIBLE THROUGH WEDNESDAY...BUT OVERALL COVERAGE WILL
REMAIN TOO LOW FOR MENTION IN THE TAFS.

DUNN

&&

.SHORT TERM...
/TONIGHT THROUGH SATURDAY/

SOUTHWEST FLOW ALOFT PERSISTS OVER NORTH TEXAS WITH AN UPPER
LEVEL RIDGE TO OUR SOUTH AND TROUGHING ALONG THE WEST COAST TO OUR
NORTHWEST. THIS OVERALL PATTERN WILL CONTINUE THROUGH SATURDAY.
HARDLY ANY WEATHER CHANGES ARE EXPECTED EACH DAY AND THUS THE
FORECAST REMAINS PRETTY PERSISTENT THROUGH SATURDAY. IN
SUMMARY...HIGHS WILL BE IN THE 70S...LOWS WILL BE IN THE UPPER 50S
AND 60S...IT WILL BE MOSTLY CLOUDY...MUGGY...AND SOUTH WINDS WILL
PREVAIL WITH WIND SPEEDS OF 10-15 MPH IN THE AFTERNOON.

SEVERAL SHORTWAVES WILL RIPPLE THROUGH THE UPPER LEVEL SOUTHWEST
FLOW BUT EACH SHORTWAVE WILL BE FAIRLY WEAK AND THE OVERALL TRACK
OF THESE SHORTWAVES WILL BE JUST NORTHWEST AND NORTH OF THE CWA.
THEREFORE...ANY LARGE-SCALE LIFT ASSOCIATED WITH THESE SHORTWAVES
WILL LIKELY OCCUR OVER OKLAHOMA. FORECAST MODEL SOUNDINGS CONTINUE
TO INDICATE THAT MODERATE CAPE VALUES WILL PERSIST OVER THE REGION
FOR THE REMAINDER OF THE WEEK BUT THE CAP STRENGTH WILL BE
INCREASING. FOR THE REMAINDER OF THIS AFTERNOON AND THIS
EVENING...WILL HAVE A SLIGHT CHANCE FOR LIGHT RAIN WITH ISOLATED
THUNDER OVER OUR FAR SOUTHERN AND SOUTHEASTERN COUNTIES. SCATTERED
LIGHT RAIN HAS DEVELOPED OVER SOUTHEAST TEXAS...MOVING
NORTH...AND SOME OF THIS ACTIVITY MAY MOVE INTO THE AREA SOUTH
OF A LINE FROM ATHENS TO TEMPLE. OTHERWISE...SOME SHOWERS AND
THUNDERSTORMS MAY OCCUR ON THURSDAY AS A SLIGHTLY STRONGER
SHORTWAVE MOVES JUST NORTHWEST OF THE REGION...AND THEN THERE IS A
SLIGHT CHANCE FOR SHOWERS AND STORMS FRIDAY MORNING OVER THE
NORTHWEST AS ANOTHER SHORTWAVE MOVES INTO OKLAHOMA. ASIDE FROM
THESE TWO TIMES...WILL NEED TO ASSESS ADDITIONAL RAIN CHANCES ON A
DAY-BY-DAY BASIS...BUT THE CHANCE FOR RAIN LOOKS MINIMAL/ISOLATED
AND REDUCED POPS LESS THAN 15 PERCENT. STRONG TO MARGINALLY SEVERE
STORMS WILL BE POSSIBLE WITH ANY STORM THAT MANAGES TO DEVELOP.

WITH SOUTHERLY WINDS CONTINUING TO KEEP THE MOISTURE CONTENT HIGH
OVER THE REGION...FOG IS LIKELY TO DEVELOP EACH NIGHT AND MORNING
ACROSS MUCH OF THE REGION. THIS FOG WILL LIKELY OCCUR IN
ASSOCIATION WITH LOW STRATUS CLOUDS. IT IS POSSIBLE THAT SOME
DRIZZLE MAY ALSO OCCUR BUT THE OVERALL ISENTROPIC LIFT DOES NOT
LOOK STRONG ENOUGH TO MENTION DRIZZLE IN THE GRIDS AT THIS TIME.
WITH SURFACE WINDS REMAINING BETWEEN 5-10 MPH EACH
MORNING...WIDESPREAD DENSE FOG IS NOT EXPECTED BUT SOME LOCALIZED
SPOTS MAY DROP TO LESS THAN A HALF OF A MILE. THERE IS A CHANCE
THAT DENSE FOG MAY FORM OVER THE SOUTHEASTERN COUNTIES TONIGHT AND
WILL NEED TO ASSESS THIS POTENTIAL THIS EVENING.

FOR TEMPERATURES THE REMAINDER OF THE WEEK...GENERALLY UNDERCUT
GUIDANCE A FEW DEGREES ON AFTERNOON HIGHS DUE TO MOSTLY CLOUDY
SKIES. OVERNIGHT LOWS CAME OUT GENERALLY ON THE HIGHER SIDE OF
GUIDANCE DUE TO THE HIGH DEWPOINTS.

82/JLD

&&

.LONG TERM...
/SUNDAY THROUGH TUESDAY/

A STRONG UPPER LOW NEAR THE PACIFIC NORTHWEST LOOKS TO DEEPEN
SOUTHWARD ACROSS THE WEST COAST OVER THE UPCOMING WEEKEND. THIS
TROUGH WILL DOMINATE THE WESTERN CONUS WITH A LARGE RIDGE ACROSS THE
EAST. BY EARLY NEXT WEEK...THIS TROUGH WILL THEN BEGIN TO PUSH EAST
INTO THE PLAINS BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE REGION. MODELS DIFFER SLIGHTLY IN THE ARRIVAL OF THE UPPER LEVEL
FORCING BUT ARE IN GOOD AGREEMENT THAT THERE WILL BE PLENTY OF
MOISTURE AND INSTABILITY ACROSS NORTH TEXAS. THIS INDICATES THAT
SOME SEVERE WEATHER MAY BE POSSIBLE BY THE MIDDLE OF NEXT WEEK. THE
MODELS SHOULD GET A BETTER HANDLE ON THE SITUATION AS THE SYSTEM
PROGRESSES.

27

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  76  65  76  64 /  10  10  20  20  10
WACO, TX              62  76  65  74  63 /  10  10  20  20  10
PARIS, TX             62  77  63  76  61 /  10  10  20  20  20
DENTON, TX            62  76  64  76  62 /  10  10  20  20  10
MCKINNEY, TX          62  77  64  76  63 /  10  10  20  20  20
DALLAS, TX            64  77  65  76  65 /  10  10  20  20  10
TERRELL, TX           63  77  64  76  64 /  10  10  20  20  20
CORSICANA, TX         62  77  65  76  63 /  10  10  20  20  10
TEMPLE, TX            63  76  65  75  64 /  20  10  20  20  10
MINERAL WELLS, TX     61  78  62  78  61 /  10  10  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

69/82/27
Hazardous weather outlook, Mar 13, 8:35 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
835 PM CDT TUE MAR 13 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
835 PM CDT TUE MAR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS ON THURSDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FOR LOCATIONS NORTHWEST
OF THE METROPLEX FRIDAY MORNING.

THUNDERSTORM CHANCES EXPAND TO ALL OF NORTH TEXAS ONCE AGAIN
SATURDAY NIGHT THROUGH MONDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS
PERIOD.

SEVERE WEATHER IS MORE LIKELY EARLY NEXT WEEK AS A LARGE UPPER
LEVEL STORM SYSTEM APPROACHES THE SOUTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.